Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

How long should i continue valparin syrup for my kid ?

i have a 2 year girl kid. she had three times feburile seizure two months back due to high fever . doctor has suggested me to give valparin syurp. after that she is normal do we have to continue the course? does it have any side effects
Asked On : Thu, 17 Feb 2011
Answers:  1 Views:  1367
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Anesthesiologist 's  Response
Hi welcome to HCM.Valproic acid can be effective against many types of seizures common in children.Children under 2 or 3 years of age who take valproic acid have a much higher risk of liver failure than adults or older children. The first signs of it are vomiting, loss of appetite, sluggishness, and perhaps loss of seizure control, yellow skin and eyes, or swelling.To reduce side effects, the doctor probably will prescribe a low dose of valproic acid to start and will increase it slowly. Children usually start with a dose of 5 to 10 milligrams (mg) for each kilogram of their body weight per day. This is usually given in one to three equal doses per day.Valproic acid syrup is an easy way to give a valproate medicine to small children who cannot swallow capsules. The medicine is absorbed by the body a bit more quickly than when capsules are used, but the amount absorbed is the same.
Your child should not stop taking valproic acid without talking to his/her healthcare provider, especially if your child has taken it for a long time.
call your child doctor if child experiencing
facial swelling
skin rash
easy bruising or tiny purple-colored spots
unusual bleeding
unexplained fever
severe abdominal pain
loss of seizure control
severe vomiting
dark urine, or jaundice (yellowing of skin or eyes).
Answered: Thu, 11 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor